U.S. doctors online nowAsk doctors free
CA
A 40-year-old member asked:

Can epoetin cause vision changes in a hemodialysis patient with diabetic retinopathy?

2 doctor answers4 doctors weighed in
Dr. Damien Luviano
Ophthalmology 20 years experience
Depends: Dialysis can change the osmolarity of blood. The osmolarity of the jelly like substance inside the eye and lens can also change. These changes create a flux of fluid out of these tissues. These changes the anatomy of this lens system. So prescription of eye changes. These changes are temporary and not occur each time of dialysis or everyone.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jay Bradley
Cornea, Cataract, & Refractive (LASIK & PRK) Surgery 20 years experience
Blurred vision: Epoetin does not cause blurred vision. I would suspect other causes for the blurred vision such as diabetic retinopathy, cataract, dry eye, or other issues. The patient should see an eye doctor as soon as possible.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 48-year-old member asked:
Why does diabetes cause retinopathy?
1 doctor answer1 doctor weighed in
A 40-year-old member asked:
What are some lifestyle changes for patients undergoing hemodialysis?
2 doctor answers6 doctors weighed in
A 27-year-old member asked:
What causes diabetic retinopathy?
2 doctor answers3 doctors weighed in
A 46-year-old member asked:
How does diabetes cause diabetic retinopathy?
1 doctor answer1 doctor weighed in
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.